Submit Manuscript  

Article Details


Cyclophosphamide and/or Anthracyclines Induced Epiphora in Breast Cancer Patients: A Rare Side-effect

[ Vol. 13 , Issue. 1 ]

Author(s):

Ruchika Kalra, Bhavesh Chavada, Nishant R. Madhani, Bhargav Purohit* and C.B. Tripathi   Pages 62 - 64 ( 3 )

Abstract:


Background: Two female breast cancer patients developed epiphora after administration of cyclophosphamide and/or anthracyclines based 2-day chemotherapy regimen. An ophthalmologist was consulted and no apparent cause was found.

Case Description: Patients were managed by ciprofloxacin eye drops. Chemotherapy induced ocular complications are not uncommon, but under reported. Although epiphora is a mild reaction, if severe however, it can interfere with daily activities. Patients having chemotherapy induced ocular toxicity should go for ophthalmic examination to pick up ocular adverse effects of anticancer drugs and treat them at an early stage.

Keywords:

Cyclophosphamide, anthracyclines, epiphora, chemotherapy, ophthalmic examination, ocular adverse effects.

Affiliation:

Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001 (Gujarat), Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001 (Gujarat), Consultant Radiation Oncologist, Rajkot Cancer Hospital, N.P Cancer Institute, Rajkot-360001 (Gujarat), Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001 (Gujarat), Department of Pharmacology, Government Medical College and Sir Takhtsinhji General Hospital, Bhavnagar-364001 (Gujarat)

Graphical Abstract:



Read Full-Text article